Alert archive / Nevada / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 7, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 6, 2016, 3:02 PM PDT for Elko County, Eureka County, Nevada. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2016, 3:02 PM PDT (22:02 UTC)
- Expired
- Jun 6, 2016, 3:30 PM PDT
- In force
- 28 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
Counties Elko County, NV, Eureka County, NV
The radar
The Elko radar (KLRX), 64 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -472 J/kg
- Mixed-layer LCL
- 2192 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
156 WUUS55 KLKN 062202 SVRLKN NVC007-011-062230- /O.NEW.KLKN.SV.W.0007.160606T2202Z-160606T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 302 PM PDT MON JUN 6 2016 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN EUREKA COUNTY IN NORTH CENTRAL NEVADA... CENTRAL ELKO COUNTY IN NORTHEASTERN NEVADA... * UNTIL 330 PM PDT * AT 301 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARLIN...AND MOVING SOUTHWEST AT 10 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... CARLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4087 11603 4074 11587 4060 11605 4073 11623 TIME...MOT...LOC 2201Z 049DEG 10KT 4077 11602 $$ 91
2 follow-up statements
158 WWUS55 KLKN 062218 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 318 PM PDT MON JUN 6 2016 NVC007-011-062230- /O.CON.KLKN.SV.W.0007.000000T0000Z-160606T2230Z/ EUREKA NV-ELKO NV- 318 PM PDT MON JUN 6 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT FOR NORTHERN EUREKA AND CENTRAL ELKO COUNTIES... AT 317 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CARLIN...MOVING SOUTHWEST AT 10 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... CARLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4087 11603 4074 11587 4060 11605 4073 11623 TIME...MOT...LOC 2217Z 049DEG 10KT 4074 11607 $$ 91
568
WWUS55 KLKN 062227
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
327 PM PDT MON JUN 6 2016
NVC007-011-062236-
/O.EXP.KLKN.SV.W.0007.000000T0000Z-160606T2230Z/
EUREKA NV-ELKO NV-
327 PM PDT MON JUN 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN EUREKA AND CENTRAL
ELKO COUNTIES WILL EXPIRE AT 330 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4087 11603 4074 11587 4060 11605 4073 11623
TIME...MOT...LOC 2226Z 049DEG 10KT 4074 11607
$$
91What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:27 AM PDT, 11 hours 35 minutes earlier.
Area forecast discussion, Jun 6, 3:27 AM PDT, 11 hours 35 minutes before
Area Forecast Discussion National Weather Service Elko NV 327 AM PDT MON JUN 6 2016 .SYNOPSIS...Showers and thunderstorms can be expected today with locally strong storms producing strong gusty winds. Storms become less numerous on Tuesday as the low pressure system moves into Utah. Drier and a little warmer Wednesday and Thursday before cooler and more seasonable conditions return Friday and continue into the weekend. && .SHORT TERM...Today through Tuesday. Closed low circulation drifts across northern Nv today and will be centered over northeast Nv tonight. Areal coverage of storms will expand across the area this afternoon and extend as far south as northern Nye county, but the best showers and thunderstorm coverage occurs north of the I80 corridor. Isolated storm activity persists early this morning, indicative of the upper level forcing and instability that exists towards the northern NV border. Storms will be high based, as noted on the 00Z LKN sounding where cloud bases were beneath the 500 mb level. Some strong downburst winds yesterday, this potential exists once again today. One notable difference is that bulk shear is not as high as yesterday and storms may be more single cell pulse storms. With the upper low over the northeast NV corner, isolated nocturnal storms may persist through the night. With increased cloud cover and surface humidity, high temperatures will be a few degrees cooler. On Tuesday, the closed low will have moved into Utah, but mid level moisture extends back into eastern NV. Surface heating will be the primary trigger as the dynamical lift will be gone. Storms will be weak and short lived with spotty light showers. .LONG TERM...Tuesday night through Monday. The period begins with a departing wave pushing into Utah and ridging building back in. An upper level trough approaching the western US will put the Great Basin in a mostly dry southwest flow Wed through Fri. A lingering shower or thunderstorm can't be ruled out for Tuesday night into Wednesday. Thursday and Friday should be dry...but again...an isolated afternoon/evening shower or thunderstorm can't be ruled out across eastern NV with lingering moisture and instability. Breezy to windy conditions expected Wed through Fri...with strongest winds expected on Fri. The upper level trough begins to swing inland for the weekend...with a closed low pushing into the Pac NW and another low developing over southern CA/NV. Again isolated showers and thunderstorms will be possible for the weekend as the trough swings overhead. Moisture and instability will be limited..so kept precip pops on the low end. Conditions look to clear out for next Monday. Very warm temps are expected to continue Wed and Thur...with afternoon highs in the upper 80s to mid 90s. The approaching trough will bring cooler...more seasonable temps starting on Fri and continuing through the weekend. High temps dropping around 5 degrees each day with Sunday seeing high temps in the mid 60s to mid 70s. && .AVIATION...Low pressure system centered over north-central NV this morning will slowly push east today and will spawn isolated to scattered showers and thunderstorms across northern and east- central NV. KWMC...KEKO...and KWMC sites could briefly drop to MVFR conditions under heavier showers/storms while KTPH should stay dry with VFR conditions expected. Afternoon winds could gusts 15-20KT at all terminals. && .HYDROLOGY...Very warm temperatures have led to increased runoff into streams and rivers from melting snow. Lamoille Creek and the Jarbidge River will be near or above bankfull this weekend and early next week. A Flood Warning is in effect for these bodies of water and minor flooding is expected. Lamoille Creek is showing a strong diurnal profile, peaking in the evening and running less strong during the overnight and daytime hours. The creek has been peaking between 8 pm and 9 pm each evening. The Jarbidge River is experiencing a small diurnal trend but is rising more steadily. && .LKN Watches/Warnings/Advisories... None. && 88/84/84/92
In the hours before
Special weather statement, Jun 6, 2:16 PM PDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 216 PM PDT MON JUN 6 2016 NVZ036-038-062200- SOUTHWEST ELKO COUNTY NV- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 216 PM PDT MON JUN 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EUREKA AND CENTRAL ELKO COUNTIES UNTIL 300 PM PDT... AT 215 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CARLIN...MOVING SOUTHEAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CARLIN AND SOUTH AREA MINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4085 11630 4088 11618 4069 11596 4061 11625 TIME...MOT...LOC 2115Z 335DEG 11KT 4078 11620 JR
Special weather statement, Jun 6, 2:20 PM PDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 220 PM PDT MON JUN 6 2016 NVZ039-062200- SOUTH CENTRAL ELKO COUNTY NV- 220 PM PDT MON JUN 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL 300 PM PDT... AT 219 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF PEQUOP SUMMIT. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PEQUOP SUMMIT. LAT...LON 4104 11449 4087 11469 4100 11489 4117 11469 TIME...MOT...LOC 2119Z 132DEG 4KT 4099 11469 91
Special weather statement, Jun 6, 2:45 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 245 PM PDT MON JUN 6 2016 NVZ039-062230- SOUTH CENTRAL ELKO COUNTY NV- 245 PM PDT MON JUN 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 330 PM PDT... AT 243 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF CLOVER VALLEY...MOVING NORTHEAST AT 10 MPH. WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN ELKO COUNTY...A FEW MILES EAST OF HIGHWAY 93 IN THE VICINITY OF THE CLOVER VALLEY AREA SOUTH OF WELLS. LAT...LON 4101 11495 4090 11466 4077 11488 4080 11496 TIME...MOT...LOC 2143Z 207DEG 9KT 4087 11487 JR
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jun 6, 2:16 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jun 6, 2:20 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jun 6, 2:25 PM PDT | Severe Thunderstorm Warning | LKN | Eureka | 50 min |
| Jun 6, 2:45 PM PDT | Special Weather Statement | LKN | Elko | 45 min |
| Jun 6, 3:13 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jun 6, 3:32 PM PDT | Special Weather Statement | LKN | Eureka | 43 min |
| Jun 6, 3:51 PM PDT | Special Weather Statement | LKN | 39 min | |
| Jun 6, 3:58 PM PDT | Special Weather Statement | LKN | Elko | 47 min |
| Jun 6, 4:36 PM PDT | Special Weather Statement | LKN | Elko | 39 min |
| Jun 6, 4:49 PM PDT | Special Weather Statement | LKN | Elko | 41 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.